Back to Ask the Diabetes Team Ask the Diabetes Team

From Sparks, Nevada, USA:

After giving my nine year old daughter her Lantus injection she bled and developed an immediate lump and bruise. What could have happened? I didn't think I was too close to the navel area. Could that have been the reason? She says she's fine and it doesn't hurt now. Obviously, I will be looking for anything out of the ordinary and will call the doctor if I notice anything.


The lumpy injection probably just means you hit a tiny blood vessel thus the bruise/lump, and it's nothing to worry about. It's unlikely related to Lantus (insulin glargine) unless it was an allergic reaction, in which case I would expect more itching and redness than you describe. It sound to me like just bad luck. Try another site and be sure to discuss this with your diabetes team so they can review your technique.


Original posting 23 Jun 2002
Posted to Blood Tests and Insulin Injections


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:34
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.